Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 135, NWS Tallahassee, FL

June 19, 2005Lafayette County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 19, 2005, 3:09 PM EDT for Lafayette County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2005, 3:09 PM EDT (19:09 UTC)
Expired
Jun 19, 2005, 3:41 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Lafayette County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 191910
SVRTAE
FLC067-191945-
/O.NEW.KTAE.SV.W.0135.050619T1909Z-050619T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM EDT SUN JUN 19 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN FLORIDA

* UNTIL 345 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR MIDWAY...OR ABOUT 10 MILES EAST OF MAYO...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN LAFAYETTE COUNTY AT 340 PM EDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3009 8298 3000 8309 2983 8298 2991 8268

$$

9-FOURNIER
1 follow-up statement
000 
WWUS52 KTAE 191941
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT SUN JUN 19 2005

FLC067-191950-
/O.CAN.KTAE.SV.W.0135.000000T0000Z-050619T1945Z/
LAFAYETTE FL-
340 PM EDT SUN JUN 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE COUNTY
IS CANCELLED...

AT 340 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE 
THUNDERSTORM OVER SOUTHEAST LAFAYETTE COUNTY HAD WEAKENED AND THE CORE
OF THE STORM HAD WEAKENED. 

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3009 8298 3000 8309 2983 8298 2991 8268

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:20 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 19, 1:20 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
120 PM EDT SUN JUN 19 2005

.DISCUSSION...AFTERNOON SEA BREEZE SETTING UP MAINLY OVER FAR
EASTERN PARTS OF CWA...DIXIE & TAYLOR COUNTIES. 12 TAE SOUNDING ONLY
HAD A PRECIP WATER VALUE OF 0.93 INCHES...& THIS IS NORMALLY TOO LOW
TO SUPPORT MUCH CONVECTION. MORNING FOG & STRATUS THINNING THIS
AFTERNOON WITH HEATING...& WITH THIS DIFFERENTIAL HEATING & UPPER
LOW OVER THE AREA...ISOLATED CONVECTION IS EXPECTED. SPC SLIGHT RISK
OF SEVERE STORMS LOW & SHOULD BE EAST OF CWA...MORE SE GA & NE FL.
RUC80 MODEL HAS PVA & OMEGA IN THIS SAME AREA. CURRENT SMALL POP IN
EASTERN AREAS LOOKS GOOD.

.SHORT TERM...TONIGHT THROUGH TUESDAY.
SURFACE RIDGE BUILDS IN ON MONDAY...AS THE UPPER TROUGH SETTLES OVER
THE SE U.S. MAIN LIFT & ENERGY WILL BE JUST EAST OF THE CWA...WILL
NE SURFACE FLOW WILL KEEP PRECIP WATER VALUES & INSTABILITY REMAIN
BELOW NORMAL. EXPECTING SOME SEA BREEZE FORMATION OVER N FL...BUT
CONVECTION WILL BE LIMITED WITH PREVIOUSLY MENTIONED FACTORS.
OF COURSE SOME UNCERTAINTY IN THE MODELS...ESPECIALLY THE GFS INTO
EARLY THIS WEEK WITH A POSSIBLE LOW OR TROPICAL LOW. TEMPS WILL BE
AROUND NORMAL.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY.
QUITE A BIT OF UNCERTAINTY IN THE MODELS. WILL TAKE CONSERVATIVE
APPROACH WITH THE UPPER TROUGH HOLDING OVER THE SE U.S. NE FLOW OVER
THE CWA WILL KEEP SEA BREEZE ACTIVITY MAINLY OVER N FL. GFS BRINGS
TROPICAL LOW RIGHT OVER THE CWA WEDNESDAY TO THURSDAY...BUT WILL
HOLD OFF FROM BRING THIS SYSTEM INTO THE CWA. UPPER TROUGH EXPECTED
TO GRADUALLY LIFT NE...ALLOWING WARM-UP OVER THE SE U.S. WITH MAINLY
SEA BREEZE CONVECTION OVER THE CWA.

&&

.MARINE...WINDS & SEAS REMAINING LOW FOR THE NEXT SEVERAL DAYS. MAY
PICK UP A BIT IF A LOW DEVELOPS IN THE GULF OF MEX...BUT TRENDS &
NATIONAL GUIDANCE HAVE LOW CONFIDENCE IN THIS.

&&

.AVIATION...SCATTERED CU HAVE DEVELOPED THROUGHOUT THE CWA THIS
AFTERNOON AND A FEW MAY SQUEEZE OUT A FEW SHOWERS AND POSSIBLY A
THUNDERSTORM...MAINLY IN SOUTH GA AREAS AND NORTH FL. NOT INCLUDING
MENTION OF PRECIP IN ABY NOR VLD TAFS YET. SKIES SHOULD CLEAR
OVERNIGHT...AND SOME PATCHY FOG SHOULD DEVELOP DUE TO LOW LEVEL
MOISTURE REMAINING IN EASTERN CWA LOCATIONS.

&&

.FIRE WEATHER...A FEW WELL INLAND N FL AREAS APPROACHING 35% THIS
AFTERNOON...BUT NOT REACHING 4 HR DURATIONS. ON MONDAY...WILL SEE
THE SAME SENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  66 90 66 89/ 10 20 20 20
PANAMA CITY  69 91 69 89/ 05 20 10 20
DOTHAN       67 90 67 89/ 05 20 10 20
ALBANY       66 89 65 89/ 10 20 20 20
VALDOSTA     64 88 64 88/ 10 20 20 20
CROSS CITY   67 86 67 88/ 10 20 20 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

PUBLIC/MARINE...MCT
AVIATION/FIRE WEA...BB
Hazardous weather outlook, Jun 19, 4:31 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 AM EDT SUN JUN 19 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-201000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
431 AM EDT SUN JUN 19 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED...ALTHOUGH ISOLATED THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS EASTERN SECTIONS OF THE REGION LATER
TODAY. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...SOME OF THE STORMS
THAT DEVELOP COULD BE STRONG.

.DAYS TWO THROUGH SEVEN...
A VERY COMPLEX WEATHER PATTERN OVER THE SOUTHEASTERN U.S....ALONG
WITH HIGH VARIABILITY IN THE COMPUTER MODELS...WILL LEAD TO A
SOMEWHAT UNCERTAIN FORECAST OVER THE AREA FOR THE NEXT SEVERAL DAYS.
AT THIS TIME...IT APPEARS THAT THE DRIER AIR TO THE NORTH WILL WIN
OUT...WHICH WILL KEEP RAIN CHANCES BELOW NORMAL THROUGH THE PERIOD.
ON THE OTHER HAND...IF THE GULF OF MEXICO MOISTURE PREVAILS...A MUCH
WETTER MID TO LATE WEEK CAN BE EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.